MAUDE Adverse Event Report: AESCULAP AG ENDOSCOPIC MYOMA FIXATION INSTRUMENT; REUSABLE INSTRUMENTS

AESCULAP AG ENDOSCOPIC MYOMA FIXATION INSTRUMENT; REUSABLE INSTRUMENTS
Model Number PL430R
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap (b)(4) that an endoscopic myoma fixation instrument (part # pl430r) was used during a total laparoscopic hysterectomy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, a 5 millimeter (mm) laparoscopic myoma screw broke leaving a fragment embedded in a uterine fibroid inside the patient.Snapped inside uterine fibroid.The shaft of the instrument was removed immediately and the broken piece of the screw was removed shortly after.The event happened toward the end of the procedure and luckily did not cause harm to the patient.Roughly 20 mins operating time was added to the procedure due to the need to retrieve the broken instrument and ensure all parts were removed.The complaint device was returned to the manufacturer for evaluation.An additional medical intervention was necessary.Although requested, additional information has not been made available.The adverse event is filed under (b)(4) reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - block a1, a2, a3, e1, e3.Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: the instrument shows signs of tanning such as scuff marks and changes in colour of the plastic handle.The front spiral part of the instrument is broken off.The fracture surface of the instrument was visually examined.A tough bending force fracture was found, which can be attributed to an overload.A definitive fracture analysis is hardly possible, as the fracture surface of the missing broken part should also be considered.Batch history review: the device quality and manufacturing history records (dhr) will be checked for the leading device(s) lot number(s) from the quality coordinator of the production plant.The results of the review will be documented.If the review shows any conspicuities, the report will be updated and actions will be initiated.There are no similar complaint against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 1(5) according to din en iso 14971 is still acceptable.Explanation and rationale: based on the investigation results, no pores or inclusions could be found at the point of breakage.Conclusion and measures / preventive measures: based upon the investigation results, a clear root cause conclusion cannot be determined.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
ENDOSCOPIC MYOMA FIXATION INSTRUMENT
Common Device Name
REUSABLE INSTRUMENTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13125547
Report Number9610612-2021-00794
Device Sequence Number1580588
Product Code KNA
UDI-Device Identifier04038653347957
UDI-Public4038653347957
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K943603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL430R
Device Catalogue NumberPL430R
Device Lot Number4512033988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer06/01/2022
06/01/2022
Initial Report FDA Received Date12/31/2021
Supplement Report FDA Received Date12/31/2021
06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale